MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO PICC WITH ENDEXO TECHNOLOGY; BIOSTABLE PICC

ANGIODYNAMICS BIOFLO PICC WITH ENDEXO TECHNOLOGY; BIOSTABLE PICC
Catalog Number 75041
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
A clinical nurse manager reported an issue with a bioflo picc (valved) 6ftl-55cm maximal barrier nursing kit w/70cm nitinol wire.A few days, post placement, the hub was found to be detached from the clear lumen.Treatment had been provided approximately 2.5 hours before the hub was noted to be detached.It was unknown if the picc had been flushed after the treatment was provided.The device was removed but not replaced as the patient no longer needs a picc.The patient did not experience any adverse effects, harm, or require medical intervention because of this incident.The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.
 
Additional Manufacturer Narrative
Returned for evaluation was one 6f triple lumen bioflo picc.As received, the customer reported complaint event description is confirmed.The extension leg was detached at the extension tubing-to-oversleeve junction.Extension tubing detached at the junction with the tubing-to-oversleeve and the tubing failure is jagged, indicating a ripping tensile failure.Based on the jagged nature of the tubing failure the likely root cause is damage due to handling/use.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the dfu that is supplied in the reported kit contains the following precaution and warnings: do not use if package is opened or damaged."it is recommended that only luer lock accessories be used with the bioflo midline catheter with endexo technology.Repeated over-tightening may reduce hub connector life.Do not use hemostats to secure or remove devices with luer lock hub connections.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
BIOFLO PICC WITH ENDEXO TECHNOLOGY
Common Device Name
BIOSTABLE PICC
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587805
MDR Report Key12688118
Report Number1317056-2021-00177
Device Sequence Number4444385
Product Code LJS
UDI-Device IdentifierH965750415
UDI-PublicH965750415
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K131038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Catalogue Number75041
Device Lot Number5668351
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2021
Supplement Date Received by Manufacturer12/15/2021
Initial Report FDA Received Date10/25/2021
Supplement Report FDA Received Date12/20/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age37 YR
Patient SexMale